Jump to content
CrazyBoards.org

Recommended Posts

I'm moving this to side effects.

 

Have you talked to your doctor about this? Depakote made me ravenously hungry. Risperdal not so much, but I have heard others say that it added weight to them. Celexa does not make me hungry, but I suppose anything is possible.

Link to comment
Share on other sites

Yeah, I completely understand where you are coming from on that. When I was taking certain meds, it would take superhuman abilities to overcome the hunger. I wish I had some advice for you on that. Perhaps, talk to your doctor about metformin? I don't know if that would help or not and I'm not a doctor, but you could ask.

Edited by jt07
Link to comment
Share on other sites

Dapakote gave me an inhuman hunger. I'd eat a big meal and not even an hour later my stomach would growl and growl until I fed the beast again. I gained over 40 pounds in less than six months. Nothing has ever made me eat like that. It was completely unnatural. I will not take that med again. At the same time, I have met people who love Depakote and haven't gained at all on it.

 

I actually lost weight on Risperdal while dieting. I have heard of others gaining, but more so from food choices and maybe late night munching. I have not taken Celexa to say anything about it.

Link to comment
Share on other sites

Yeah I told him and he said basically watch what I eat and try to eat 6 small meals and it should help.The problem is I get really hungry. I overeat because of that.

 

Sometimes the DRs just don't "get it."  Like jt said, it takes "superhuman abilities to overcome the hunger."

 

This happened to me on Clozaril when I was on it, and even after I stopped taking it (the hunger aspect never went away even after I stopped taking it) and my pdoc prescribed me naltrexone.  Maybe look into that with your pdoc?

 

For me, naltrexone helps with the cravings,  I still get hungry, but the ravenous, continuous appetite I don't have anymore ... (well, rarely).

Link to comment
Share on other sites

I'm ravenous after taking Seroquel. Fortunately, it sedates me enough that I don't get up and walk to 7-11. I still rummage through the fridge and cupboards.

 

Your doc's suggestion is a good one, but doesn't work for everyone. What about having healthy, good tasting snacks available? Like fruit bars, or nuts? I find I crave salt the most. I keep a box of Triscuts in my room to much on after I take seroquel. You're also allowed to cheat on the 'diet'. Treat yourself once in a while. 

 

But if it gets out of hand, if your pdoc is willing to prescribe it (my GP and pdoc wouldn't, when I was at my heaviest) metformin could be a good choice. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...